Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice
Posted in: General Discussion.

I have had facial/upper body flushing, then nausea, then vomiting and tachycardia for nearly 6 months, and the episodes are getting more frequent. I am averaging 1 hospital admission every 2 weeks. Before these symptoms, I was running a low-grade fever nightly for a year.

I just had a plasma metanephrines test, which was negative. I have also had a free T3 test, which was normal. Diabetes test also normal. I have had so many tests I don't even think I can recall them all.

My pcp said he may refer me to an endocrinologist, as he and his colleagues are stumped. I found this site by Googling symptoms and read someone's post about the same symptoms and I thought, "Well, I have finally found another person with these symptoms." I don't think the poster found a definitive answer to his or her illness.

I am currently pretty much confined to my couch and bed, as my blood pressure spikes to 140 or so every time I get up. When I do have to venture out into the world, I pay for it later - bright red flushing, nausea, tachycardia, and if I don't lie down and take a Zofran right away (and trust me, it's hard to get home right away when you have to ride the bus!), then the vomiting starts and won't end until I am in the hospital and getting IV anti-emetics and fluids. THEN every test they give me is abnormal, due to the vomiting.

I am at the end of my rope here and wondering what on earth they could be thinking it is, when referring me to an endocrinologist. Of course I will go but does anyone have any clue as to what these symptoms mean? I should mention that the only illness I had before all this was hypertension, and that is controlled (when not having an attack of these symptoms) by Lisinopril. Nothing else really, just had gallbladder out last month and thought the symptoms were due to that, but no. I was diagnosed with lupus 20 years ago but have had no positive ana's since then, and except for Raynaud's and malaise when I go out in the sun without taking proper precautions, I have had no other lupus-related symptoms that I am aware of.

Any feedback? Thanks.

Best Responses
There are no responses to this discussion. Be the first!
Do you find this discussion helpful?

Don't Miss Out! Get the FREE EndocrineWeb eNewsletter!

Sign up to receive treatment and research updates, news, and helpful tips on managing your condition.
Enter email
close X